MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 02/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 22mm amplatzer amulet was chosen for implant using a 14f amplatzer torqvue delivery sheath.The patient was in normal sinus rhythm at the start of the procedure and had taken eliquis the day before the procedure.A transseptal puncture was performed in the inferior mid location.The wire was positioned in the upper pulmonary vein, and there were no multiple wire or delivery sheath exchanges.The patient¿s left atrial pressure measured 22mmhg, and the activated clotting time (act) during the procedure was 289 seconds.The patient received 7,000 units of heparin, and no wire was ever placed in the left atrial appendage.The patient underwent the amulet procedure at approximately 9:30 a.M., during which a 0.6 cm pericardial effusion was noted.The device was successfully deployed on the first attempt.Following the procedure, the effusion was reassessed and again measured 0.6 cm.At the conclusion of the case, 50 units of protamine were administered.Approximately 1.5 hours later, the team was informed that the patient had developed cardiac tamponade, and a bedside pericardiocentesis was subsequently performed.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 22mm amplatzer amulet was chosen for implant using a 14f amplatzer torqvue delivery sheath.The patient was in normal sinus rhythm at the start of the procedure and had taken eliquis the day before the procedure.A transseptal puncture was performed in the inferior mid location.The wire was positioned in the upper pulmonary vein, and there were no multiple wire or delivery sheath exchanges.The patient¿s left atrial pressure measured 22 mmhg, and the activated clotting time (act) during the procedure was 289 seconds.The patient received 7,000 units of heparin, and no wire was ever placed in the left atrial appendage.The patient underwent the amulet procedure at approximately 9:30 a.M., during which a 0.6 cm pericardial effusion was noted, reported as circumferential pericardial (pr).The device was successfully deployed on the first attempt.Following the procedure, the effusion was reassessed and again measured 0.6 cm.At the conclusion of the case, 50 units of protamine were administered.Approximately 1.5 hours later, the team was informed that the patient had developed cardiac tamponade, and a bedside pericardiocentesis was subsequently performed.At the time the pericardial effusion was detected, the patient was reported to be on oral anticoagulation (oac).The user reported their belief that an abbott device, specifically the amplatzer amulet, caused the pericardial effusion.
 
Additional Manufacturer Narrative
An event of (implant-related tissue damage) pericardial effusion and cardiac tamponade was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported pericardial effusion and cardiac tamponade could not be determined.An unexpected medical intervention was a result of case specific circumstances, as a pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: medical device problem code: 2993.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24536505
Report Number2135147-2026-01441
Device Sequence Number8895037
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)290831(10)10501871
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number10501871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight78 KG